This patient support community is for discussions relating to fibromyalgia and related pain management.
"Serotonin syndrome is a potentially life-threatening adverse drug reaction that may occur following therapeutic drug use, inadvertent interactions between drugs, overdose of particular drugs, or the recreational use of certain drugs. The terms serotonin toxicity or serotonin toxidrome are more accurate as they reflect the fact that it is a form of poisoning. Rarely it may also be called serotonin storm, hyperserotonemia, or serotonergic syndrome."
"Many cases of serotonin toxicity occur in patients who have ingested drug combinations that synergistically increase synaptic serotonin.It may also occur in patients following ingestion of a single serotonergic agent. The combination of MAOIs and other serotonin agonists or precursors poses a particularly severe risk of a life-threatening serotonin syndrome. Many MAOIs inhibit monoamine oxidase irreversibly, so that the enzyme cannot function until it has been replaced by the body, which can take at least four weeks. Many medications may have been incorrectly thought to cause serotonin syndrome. For example some case reports have implicated atypical antipsychotics in serotonin syndrome but it appears based on their pharmacology that they are unlikely to cause serotonin syndrome."
Antidepressants - Monoamine oxidase inhibitors (MAOIs), TCAs, SSRIs, SNRIs, bupropion
Opioids - tramadol, pethidine, fentanyl, pentazocine, buprenorphine
CNS - stimulants phentermine, diethylpropion, amphetamines, sibutramine, methylphenidate, methamphetamine, cocaine
5-HT1 agonists - triptans
Psychedelics - MDMA, MDA, MDEA, PMA, Psilocybin, LSD
Herbs - St John's Wort, Yohimbe, Boswellia, Panax ginseng, Ginkgo biloba
Others - tryptophan, valproate, montelukast, buspirone, kanna, lithium, linezolid, dextromethorphan, 5-Hydroxytryptophan, chlorpheniramine, risperidone, olanzapine, ondansetron, granisetron, metoclopramide